I underwent my second ketamine infusion on Monday and listened to 90s alt rock. That…was different. I have discovered that recreational drugs would not be a thing for me. Thank goodness this is all under a controlled environment and I’m being monitored by a nurse and a doctor.
On Tuesday, I ended up being grumpy and irritable again. I can’t say for certain whether I was irritable due to the treatment or my kids just being assholes. I suspect it was a combination of both. Regardless, I felt okay on Wednesday.
I underwent my third infusion Wednesday afternoon and I feel okay still. It’s Wednesday evening and my brain is firing on all cylinders, I’m not sleepy, but I am very “out of it.” I don’t feel “all here.” I know sleep will help rectify it but it will be interesting to discover whether I am irritable again tomorrow (a snowstorm that will keep my kid home is likely to do it) or if my mood is somewhat better. My mood rating according to my rating scale is a 7. My guess is that my doctor would like me to shoot for a 9 by my last infusion (happy) but I’m content to just be “okay.” I’m always “here.” I’m never doing great or feeling fantastic unless I’m manic. Is it possible to get the euphoria of mania without the downside of the crash? It would be nice to know. Although I do have more energy and motivation for things than I did before the infusions.
Most importantly, my baseline is whether I’m dealing with suicidal thoughts. I did suffer from a little depression 2 days after my first infusion but since then, I’ve been okay. Before my first infusion, I took the PHQ-9, and I scored a 17. Today, before my third infusion, I scored a 6. I’m not sure what the hell happened but I’ll take it.
I think my pain points will be trouble falling asleep and staying asleep and overeating. I’ve been having difficulty concentrating lately so that might also be a factor that may keep my PHQ-9 from dropping much more. And I’m also super restless. Like I have too much energy that I need to burn off. I’ll use my son’s words: “fizzy feet.”